Alert archive / Kansas / Frost Advisories in 2007

Frost Advisory 3, NWS Dodge City, KS

October 24, 20076 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 24, 2007, 3:20 PM CDT for 6 counties in Kansas. It took effect at Oct 25, 2007, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2007, 3:20 PM CDT (20:20 UTC)
In effect from
Oct 25, 2007, 4:00 AM CDT
Expired
Oct 25, 2007, 9:00 AM CDT
In force
5 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 242020
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
320 PM CDT WED OCT 24 2007

...FROST LIKELY ACROSS PORTIONS OF CENTRAL KANSAS TONIGHT...

.TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS CENTRAL
KANSAS TONIGHT. THE COLDER TEMPERATURES IN CONJUNCTION WITH LIGHT WINDS
WILL ALLOW LOCATIONS IN CENTRAL KANSAS RECEIVE FROST.

KSZ030-031-043>046-250430-
/O.NEW.KDDC.FR.Y.0003.071025T0900Z-071025T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER
320 PM CDT WED OCT 24 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES WILL FALL TO
NEAR FREEZING OVERNIGHT. AS A RESULT...FROST IS EXPECTED TO
DEVELOP BY MORNING.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
2 follow-up statements
000 
WWUS73 KDDC 250159
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
859 PM CDT WED OCT 24 2007

...FROST LIKELY ACROSS PORTIONS OF CENTRAL KANSAS LATE TONIGHT...

.TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS CENTRAL
KANSAS DURING THE EARLY MORNING HOURS. THE COLDER TEMPERATURES IN
CONJUNCTION WITH LIGHT WINDS WILL ALLOW LOCATIONS IN CENTRAL
KANSAS RECEIVE FROST.

KSZ030-031-043>046-251200-
/O.CON.KDDC.FR.Y.0003.071025T0900Z-071025T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER
859 PM CDT WED OCT 24 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY. 

LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES WILL FALL TO
NEAR FREEZING DURING THE EARLY MORING HOURS. AS A RESULT...FROST IS
EXPECTED TO DEVELOP TOWARDS DAYBREAK.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

BURGERT
000 
WWUS73 KDDC 250617
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
117 AM CDT THU OCT 25 2007

...FROST LIKELY ACROSS PORTIONS OF CENTRAL KANSAS LATE TONIGHT...

.TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS CENTRAL
KANSAS DURING THE EARLY MORNING HOURS. THE COLDER TEMPERATURES IN
CONJUNCTION WITH LIGHT WINDS WILL ALLOW LOCATIONS IN CENTRAL
KANSAS TO RECEIVE FROST.

KSZ030-031-043>046-251400-
/O.CON.KDDC.FR.Y.0003.071025T0900Z-071025T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER
117 AM CDT THU OCT 25 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THIS
MORNING...

LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO
NEAR FREEZING THIS MORNING. AS A RESULT...FROST IS EXPECTED TO
DEVELOP TOWARDS DAYBREAK.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 24, 3:13 PM CDT, 7 minutes earlier.

Area forecast discussion, Oct 24, 3:13 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
313 PM CDT WED OCT 24 2007

.DISCUSSION...

DAYS 1-2...

12Z ANALYSIS SHOWS H3 JET STARTING TO TAKE A MORE NORTHERLY ROUTE.
STRONG JET STREAKS IN EXCESS OF 150KTS ACROSS SECTIONS OF
SOUTHWESTERN CANADA AS WELL AS SOUTHEASTERN CANADA. ACROSS THE
SOUTHEAST CONUS, 70KT JET WAS REMAINED ACROSS EASTERN OK INTO LA.
CLOSED LOW AT H5 STARTING THE PROCESS OF BECOMING CUTOFF FROM THE
UPPER JET. HEIGHT FALLS ASSOCIATED WITH THIS FEATURE CONTINUE TO
BE AROUND 140 METERS. H7 TEMPERATURES ACROSS THE PLAINS WERE IN
THE LOWER SINGLE DIGITS. IN THE CORE OF THE UPPER LOVE OVER MS, H7
TEMPERATURES WERE -6C. ANY MOISTURE AT H85 HAD MOVED WELL EAST AND
REMAINED ACROSS THE EASTERN SEABOARD, FRONT NJ SOUTH INTO FL.
ACROSS THE WESTERN CONUS, HIGH PRESSURE DOMINATED.

TRANQUIL WEATHER WILL CONTINUE DURING THIS FORECAST PERIOD. ONLY
REAL ISSUE WILL BE TEMPERATURES.

MODELS HAVE A MUCH BETTER HANDLE TODAY ON NEAR TERM AS COMPARED TO
PREVIOUS RUNS. UPPER LOW WILL WALLOW ACROSS THE SOUTHEASTERN CONUS
AS IT BECOMES CUT OFF FROM THE UPPER JET. THIS SYSTEM WILL GRADUALLY
MORE NORTHWEST BEFORE HEADING NORTHEAST INTO THE MIDWEST/OHIO VALLEY
FRIDAY. ACROSS KANSAS, EASTERN EDGE OF A RIDGE OF HIGH PRESSURE WILL
DOMINATE WESTERN PORTIONS OF THE STATE. AS THE UPPER LOW MOVES TO
THE NORTHWEST INTO MO FRIDAY, PARTLY CLOUDY SKIES BE LIKELY ACROSS
EASTERN FA. GIVEN HIGH PRESSURE AT THE SURFACE ALONG WITH A LACK OF
MOISTURE, DO NOT ANTICIPATE ANY PRECIP. FURTHER WEST, MOSTLY SUNNY
SKIES WILL CONTINUE THROUGH WEEKS END.

REGARDING TEMPERATURES...SURFACE HIGH PRESSURE WILL USHER IN COOLER
TEMPERATURES. H85 READINGS ACROSS THE WESTERN FA WILL REACH INTO THE
MID TEENS THURSDAY WHILE THE EASTERN CWA WILL ONLY CLIMB INTO THE
SINGLE DIGITS. COLD AIR ADVECTION WILL INCREASE FRIDAY LEAVING
COOLER TEMPERATURES ACROSS THE CWA. ANOTHER CONCERN IS TEMPERATURES
FALLING TO FREEZING OR BELOW FREEZING IN SOME LOCATIONS TONIGHT AND
THURSDAY NIGHT. BY THURSDAY NIGHT, TEMPERATURES WILL BE A BIT
COLDER. COULD NEED ADDITIONAL HEADLINES THURSDAY NIGHT INTO FRIDAY
MORNING, FURTHER SOUTH. FOR NOW, WILL ISSUE FROST ADVISORY TONIGHT
ACROSS NORTHERN AREAS.

DAYS 3-7...

THE ECMWF/UKMET REMAIN THE MODELS OF CHOICE DAY 7. A SURGE OF COOL
AIR WILL PUSH DOWN THE PLAINS FRIDAY NIGHT AND SATURDAY. MODEST
DOWNSLOPE WILL RETURN BY SUNDAY WITH MODERATING MAXES. MAXES MON-WED
WERE BUMPED UP A FEW DEGREES AS STRONG DOWNSLOPE WARMING WILL OCCUR
AHEAD OF THE NEXT SHORTWAVE TROUGH TRAVERSING THE NORTHERN PLAINS.
IN THIS PATTERN, MAXES WILL BE AT LEAST 1 STANDARD DEVIATION ABOVE
THE CLIMO AVERAGE OF 65F. MAXES TUESDAY COULD REACH THE LOWER 80S.
WEDNESDAY COULD BE AS WARM AS TUESDAY IF THE FRONT IS SLOWER TO
ARRIVE. THIS WILL BE A VERY DRY PATTERN WITH RAIN CHANCES NEAR ZERO
THROUGH DAY 7 AND PROBABLY THROUGH DAY 10.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  36  66  33  63 /   0   0   0   0
GCK  35  68  34  64 /   0   0   0   0
EHA  39  71  41  68 /   0   0   0   0
LBL  37  68  36  67 /   0   0   0   0
HYS  34  65  33  62 /   0   0   0   0
P28  37  66  36  63 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM CDT THURSDAY FOR KSZ030-031-
043>046.

&&

FN30/24/24
Hazardous weather outlook, Oct 24, 4:38 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
438 AM CDT WED OCT 24 2007

KSZ030-031-043>046-061>066-074>081-084>090-250945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
438 AM CDT WED OCT 24 2007 /338 AM MDT WED OCT 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

Nearby

Frost Advisories in Kansas, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.